Alert archive / Nebraska / Tornado Warnings in 2005
Tornado Warning 55, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jul 1, 2005, 9:23 PM CDT for Furnas County, Harlan County, Nebraska; Phillips County, Kansas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2005, 9:23 PM CDT (02:23 UTC)
- Expired
- Jul 1, 2005, 9:59 PM CDT
- In force
- 36 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Phillips County, KS, Furnas County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 9:30 PM CDT | HAIL 0.88 | 2 E Hollinger, NE | |
| Jul 1, 9:40 PM CDT | HAIL 1.75 | 1 Ne Stamford, NE | CONSIDERABLE CROP DAMAGE IN THIS AREA. UTILITY POLE DOWNED IN STAMFORD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KGID 020223
TORGID
KSC147-NEC065-083-020315-
/O.NEW.KGID.TO.W.0055.050702T0223Z-050702T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
923 PM CDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
PHILLIPS COUNTY IN NORTH CENTRAL KANSAS
FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA
HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA
* UNTIL 1015 PM CDT
* AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO OVER STAMFORD...OR ABOUT 24 MILES NORTHEAST OF
NORTON...MOVING SOUTH AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...
WOODRUFF...
LONG ISLAND...
PRAIRIE VIEW...
PHILLIPSBURG...
LOGAN...
PEOPLE IN NORTHWEST PHILLIPS...WESTERN HARLAN AND FAR EASTERN FURNAS
COUNTIES SHOULD TAKE SHELTER IMMEDIATELY IN A BASEMENT OR SMALL
INTERIOR ROOM ON THE LOWEST FLOOR.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY BUILDING. AS A
LAST RESORT...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD
WITH YOUR HANDS.
LAT...LON 4000 9963 4000 10018 4033 10019 4033 9918
4000 9918 3999 9907 3956 9907 3956 9962
$$
NOAA/NWS/MORITZ3 follow-up statements
000
WWUS53 KGID 020232
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
931 PM CDT FRI JUL 1 2005
KSC147-NEC065-083-020315-
/O.CON.KGID.TO.W.0055.000000T0000Z-050702T0315Z/
PHILLIPS KS-HARLAN NE-FURNAS NE-
931 PM CDT FRI JUL 1 2005
...A TORNADO WARNING CONTINUES UNTIL 1015 PM CDT FOR FURNAS...HARLAN
AND PHILLIPS COUNTIES...
AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR STAMFORD...OR
ABOUT 23 MILES NORTHEAST OF NORTON...MOVING SOUTH AT 40 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE...
RURAL SOUTHWEST HARLAN COUNTY
LONG ISLAND...
PRAIRIE VIEW...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS...ESPECIALLY
IN FAR SOUTHWEST HARLAN AND NORTHWEST PHILLIPS COUNTIES.
LAT...LON 4000 9963 4000 10018 4033 10019 4033 9918
4000 9918 3999 9907 3956 9907 3956 9962
$$
NOAA/NWS/MORITZ000
WWUS53 KGID 020246
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
945 PM CDT FRI JUL 1 2005
NEC065-020255-
/O.CAN.KGID.TO.W.0055.000000T0000Z-050702T0315Z/
FURNAS NE-
945 PM CDT FRI JUL 1 2005
...THE TORNADO WARNING FOR FURNAS COUNTY IS CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING FOR FURNAS COUNTY
HAS MOVED OUT OF THE AREA...AND NO LONGER POSES A HAZARD TO THE
COUNTY. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3957 9961 4033 9962 4033 9918 4000 9918
3999 9907 3956 9907
$$
KSC147-NEC083-020315-
/O.CON.KGID.TO.W.0055.000000T0000Z-050702T0315Z/
PHILLIPS KS-HARLAN NE-
945 PM CDT FRI JUL 1 2005
...A TORNADO WARNING CONTINUES UNTIL 1015 PM CDT FOR HARLAN AND
PHILLIPS COUNTIES...
AT 943 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS DEVELOPING TORNADO
WAS LOCATED NEAR LONG ISLAND...OR ABOUT 17 MILES NORTHWEST OF
PHILLIPSBURG...MOVING SOUTH AT 30 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE...
PRAIRIE VIEW...
RURAL NORTHERN PHILLIPS COUNTY
FAR SOUTHWEST HARLAN COUNTY
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO 60 MPH.
LAT...LON 3957 9961 4033 9962 4033 9918 4000 9918
3999 9907 3956 9907
$$000
WWUS53 KGID 020259
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
959 PM CDT FRI JUL 1 2005
KSC147-NEC083-020309-
/O.CAN.KGID.TO.W.0055.000000T0000Z-050702T0315Z/
PHILLIPS KS-HARLAN NE-
959 PM CDT FRI JUL 1 2005
...THE TORNADO WARNING FOR HARLAN AND PHILLIPS COUNTIES IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL
AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES
THROUGH FAR SOUTHERN HARLAN AND NORTHERN PHILLIPS COUNTY THROUGH
1030 PM.
LAT...LON 3957 9961 4033 9962 4033 9918 4000 9918
3999 9907 3956 9907
$$
NOAA/NWS/MORITZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jul 1, 6:40 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 1, 6:40 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 640 PM CDT FRI JUL 01 2005 .UPDATE...QUICK UPDATE TO INCREASE THUNDERSTORM COVERAGE OVERNIGHT AS SANDHILLS CONVECTION STILL APPEARS LIKELY TO EVOLVE INTO SOUTHEASTWARD MOVING MCS. QUESTION IS HOW SEVERE INITIALLY...AS SO FAR THAT WHICH HAS MOVED INTO OUR CWFA HAS RUN INTO A WALL OF STABILITY. .PREV DISCUSSION...SHORT TERM...TONIGHT THROUGH 12Z MONDAY...MAIN CONCERNS WILL BE CHANCES FOR PRECIPITATION/SEVERE WEATHER THROUGH THE PERIOD. CONVECTION ALREADY GOING IN NORTH CENTRAL NEBRASKA THIS AFTERNOON. ANOTHER AREA OF CONVECTION IS DEVELOPING IN THE VICINITY OF THE FRONTAL BOUNDARY IN NORTHEAST COLORADO AND THE NEBRASKA PANHANDLE AHEAD OF THE SHORT WAVE AS IT MAKES ITS WAY INTO THE PLAINS. EXPECT THAT THIS CONVECTION WILL BE THE START OF WHAT WILL BE AFFECTING THE FORECAST AREA A LITTLE LATER THIS AFTERNOON AND TONIGHT. EXPECT THAT SEVERE WEATHER SHOULD BE OF AN ISOLATED NATURE AND MOSTLY IN THE WEST WHERE CAPE IS GREATEST AND CIN IS THE LEAST. THE SHORT WAVE MOVES THROUGH THE FORECAST AREA LATE TONIGHT. ANOTHER SHORT WAVE MOVES INTO THE PLAINS AND STRENGTHENS AS IT CROSSES THE AREA. THE SURFACE FRONT MOVES THROUGH LATE SATURDAY AFTERNOON. THE SURFACE FRONT LINGERS ACROSS THE FORECAST AREA ON SUNDAY AND FINALLY MOVES TO THE EAST SUNDAY NIGHT. HAVE KEPT CHANCE POPS FOR SUNDAY SINCE THE BOUNDARY IS ACROSS THE AREA. SUNDAY NIGHT THE FRONT LINGERS IN THE EAST/SOUTHEAST PART OF THE FORECAST AREA. THIS APPEARS THAT THIS MIGHT BE THE BEST CHANCE OF SOME SEVERE WEATHER...WITH THE BOUNDARY IN THE VICINITY. LONG TERM...MONDAY THROUGH THURSDAY. MAY HAVE SOME LINGERING PRECIP BEHIND FRONT MONDAY MORNING BUT BY AFTERNOON...ATMOSPHERE DRIES OUT. WITH FRONT STALLING IN SOUTHERN PORTION OF KANSAS...A FEW STORMS MAY DEVELOP IN THE WESTERN HIGH PLAINS AND DRIFT ACROSS NORTH CENTRAL KANSAS MONDAY NIGHT AND HAVE ADDED SMALL POPS IN THIS AREA. NEXT CHANCES FOR PRECIP IS ON TUESDAY NIGHT AS STILL AROUND ROUND OF STORMS LOOKS LIKELY IN THE WESTERN HIGH PLAINS. THESE SHOULD SPREAD EAST ALONG A WEAK SURFACE BOUNDARY INTO THE WESTERN PORTIONS OF FORECAST AREA BY SUNSET. PRECIP SHOULD EXIT THE AREA BY MIDDAY WEDNESDAY AS SURFACE BOUNDARY PUSHES THROUGH THE AREA. AFTER THIS...UPPER RIDGE BUILDS IN AND WEATHER CONDITIONS WILL BE MORE TYPICAL FOR JULY AS HOT AND BASICALLY DRY WILL REMAIN THE FORECAST. AFTERNOON TEMPS WILL BE IN THE UPPER 80S TO MIDDLE 90S. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && JCB/KISNER/MORITZ
Hazardous weather outlook, Jul 1, 5:50 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 550 PM CDT FRI JUL 1 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-021200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 550 PM CDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL NEBRASKA EARLY THIS EVENING WILL REMAIN BELOW SEVERE LIMITS. BY LATE EVENING...THUNDERSTORMS OVER WESTERN NEBRASKA WILL HAVE ORGANIZED...AND START TO MOVE SOUTHEAST INTO SOUTH CENTRAL NEBRASKA. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT...WITH HAIL THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH POSSIBLE. THE THUNDERSTORMS WILL MOVE ACROSS ACROSS NORTH CENTRAL KANSAS VERY LATE THIS EVENING...AND AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY...MOSTLY DURING THE LATE AFTERNOON AND NIGHT TIME. SOME STORMS SUNDAY AFTERNOON AND SUNDAY NIGHT MAY HAVE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) NOAA/NWS/MORITZ
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:08 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Phelps | 52 min |
| Jul 1, 9:08 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 52 min |
Nearby
Tornado Warnings in Nebraska, 2005Tornado Warnings in Kansas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.